MAUDE Adverse Event Report: ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER

ANGIODYNAMICS EXODUS DRAINAGE CATHETER; BILIARY DRAINAGE CATHETER
Catalog Number 10525
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the reported device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a biliary drainage catheter 8f 35cm std loop w/ radiopaque marker band.The following was reported: "dr.(b)(6) placed an 8f exodus biliary drain on (b)(6) 2020.Dr.(b)(6) did a drain change on this same drain on march 16, 2021 and noticed the drain had fragmented inside of the patient in his biliary duct.Dr.(b)(6) attempted to send a.035 guidewire through the drain, but could only get the wire through the hub and not the entire lumen of the drain.When looking at the wire on fluoroscopy, he noticed that the drain had fragmented into 3 different pieces: the hub, middle and distal end.Two of the fragments are still inside the patient after multiple failed attempts to remove the fragments.The only part of the drain that was recovered was the hub.The tip of the catheter was inside the biliary duct.They were aware that the drain dwell time had been over 7 months.It was indicated a new of the same device was placed to continue treatment.Additional information provided reported that an additional attempt to remove the fragments was made.After the initial attempt, dr.(b)(6) tried to retrieve the drain fragments through an endo procedure.They went through the mouth and into the liver this way.It was also a failed attempt.Dr.(b)(6) did not say the patient has experienced any adverse effects due to the remaining fragments as of yet the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of drainage catheter tip fractured/detached cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Shr review of the purchased component lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.It was reported that the drainage catheter was in situ for 216 days.The dfu cautions against leaving device in situ for more than 90 days.The length of time device was in situ may be a contributing factor to the catheter fracture/detachment event.The device history records for the lots obtained through the ship history report were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Placing a 10 french or larger catheter as the primary drain before formation of a tract may be difficult in some patients.In these patients, the initial biliary drainage should be started with a smaller (8 french) catheter until a suitable tract allows placement of a larger catheter.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
EXODUS DRAINAGE CATHETER
Common Device Name
BILIARY DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11890772
Report Number1317056-2021-00100
Device Sequence Number3685217
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10525
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR